m at h . G R / 0 21 01 08 v 1 7 O ct 2 00 2 A NEW PROOF OF THE MULLINEUX CONJECTURE
نویسنده
چکیده
Let Sn be the symmetric group on n letters, k be a field of characteristic p and D be the irreducible kSn-module corresponding to a p-regular partition λ of n, as in [12]. By tensoring D with the 1-dimensional sign representation we obtain another irreducible kSn-module. If p = 0, D λ ⊗ sgn ∼= D ′ , where λ′ is the conjugate of the partition λ, and if p = 2, we obviously have that D ⊗ sgn ∼= D. In all other cases, it is surprisingly difficult to describe the partition labeling the irreducible module D ⊗ sgn combinatorially. In 1979, Mullineux [22] gave an algorithmic construction of a bijection M on p-regular partitions, and conjectured that D ⊗ sgn ∼= DM(λ). Mullineux’s conjecture was finally proved in 1996. The key breakthrough leading to the proof was made in [16], when Kleshchev discovered an alternative algorithm, quite different in nature to Mullineux’s, and proved that it computes the label of D ⊗ sgn. Then Ford and Kleshchev [10] proved combinatorially that Kleshchev’s algorithm was equivalent to Mullineux’s, hence proving the Mullineux conjecture. Since then, different and easier approaches to the combinatorial part of the proof, i.e. that Kleshchev’s algorithm equals Mullineux’s algorithm, have been found by Bessenrodt and Olsson [3] and by Xu [29]. Also Lascoux, Leclerc and Thibon [18] have used Ariki’s theorem [1] to give a different proof of the results of [16]. The purpose of the present article is to explain a completely different proof of the Mullineux conjecture. In [28], Xu discovered yet another algorithm, and gave a short combinatorial argument to show that it was equivalent to Mullineux’s original algorithm. We will show directly from representation theory that Xu’s algorithm computes the label of D⊗ sgn. In this way, we obtain a relatively direct proof of the Mullineux conjecture that bypasses Kleshchev’s algorithm altogether. The idea behind our approach is a simple one. There is a superalgebra analogue of Schur-Weyl duality relating representations of Sn to representations of the supergroup GL(n|n). Moreover, there is an involution on representations of GL(n|n) induced by twisting with its natural outer automorphism, which corresponds under Schur-Weyl duality to tensoring with the sign representation. Ideas of Serganova [25] give an easy-to-prove algorithm for computing this involution, hence by Schur-Weyl duality we obtain an algorithm for computing
منابع مشابه
ar X iv : m at h . D G / 0 61 08 75 v 1 2 8 O ct 2 00 6 COMPLEX VALUED RAY – SINGER TORSION II DAN
In this paper we extend Witten–Helffer–Sjöstrand theory from selfadjoint Laplacians based on fiber wise Hermitian structures, to non-selfadjoint Laplacians based on fiber wise non-degenerate symmetric bilinear forms. As an application we verify, up to sign, the conjecture about the comparison of the Milnor–Turaev torsion with the complex valued analytic torsion, for odd dimensional manifolds. T...
متن کاملar X iv : 0 90 1 . 00 22 v 4 [ m at h . A P ] 2 5 O ct 2 01 0 CONCERNING THE WAVE EQUATION ON ASYMPTOTICALLY EUCLIDEAN
We obtain KSS, Strichartz and certain weighted Strichartz estimates for the wave equation on (R, g), d ≥ 3, when metric g is non-trapping and approaches the Euclidean metric like 〈x〉 with ρ > 0. Using the KSS estimate, we prove almost global existence for quadratically semilinear wave equations with small initial data for ρ > 1 and d = 3. Also, we establish the Strauss conjecture when the metri...
متن کاملOn the oriented perfect path double cover conjecture
An oriented perfect path double cover (OPPDC) of a graph $G$ is a collection of directed paths in the symmetric orientation $G_s$ of $G$ such that each arc of $G_s$ lies in exactly one of the paths and each vertex of $G$ appears just once as a beginning and just once as an end of a path. Maxov{'a} and Ne{v{s}}et{v{r}}il (Discrete Math. 276 (2004) 287-294) conjectured that ...
متن کاملar X iv : h ep - p h / 07 01 08 5 v 3 1 5 M ay 2 00 7 Light - cone sum rules for the Nγ ∆ transitions for real photons
We examine the radiative ∆ → γN transition at the real photon point Q 2 = 0 using the framework of light-cone QCD sum rules. In particular, the sum rules for the transition form factors G M (0) and R EM are determined up to twist 4. The result for G M (0) agrees with experiment within 10% accuracy. The agreement for R EM is also reasonable. In addition, we derive new light-cone sum rules for th...
متن کاملar X iv : m at h / 04 10 21 7 v 1 [ m at h . C O ] 8 O ct 2 00 4 Joints in graphs
In 1969 Erd˝ os proved that if r ≥ 2 and n > n0 (r) , every graph G of order n and e (G) > tr (n) has an edge that is contained in at least n r−1 / (10r) 6r (r + 1)-cliques. In this note we improve this bound to n r−1 /r r+5. We also prove a corresponding stability result.
متن کاملذخیره در منابع من
با ذخیره ی این منبع در منابع من، دسترسی به آن را برای استفاده های بعدی آسان تر کنید
عنوان ژورنال:
دوره شماره
صفحات -
تاریخ انتشار 2005